MAUDE Adverse Event Report: AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT

AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT
Model Number S-LLF273TG
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product evaluation: failure analysis for fiber (b)(4): the fiber is broken within the fiber blue outer sheath, and bent at 3mm from distal tip; no signs of fiber protruding from tip; black discoloration was noted at near break location within blue jacket; the total length of the fiber is 12 feet and 2 inches, connector included in over-all length; the fiber was tested with hene laser fixture, aim beam is visible at the break.Probable root cause: based on the device analysis, the probable root cause of the failure could not be established based on the results of the investigation.Review of lot 729a dhr did not indicate any failures upon final inspection.
 
Event or Problem Description
It was reported that tip deterioration was observed while using two sureflex surgical fibers during a procedure; the method used to complete the procedure was not reported.There was no injury reported.This report is for the second surgical fiber used.

Brand Name
SUREFLEX FIBERS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE)
3070 orchard drive
san jose CA 95134
MDR Report Key7110931
Report Number2937094-2017-01084
Device Sequence Number13755760
Product Code GEX
UDI-Device Identifier00878953004839
UDI-Public00878953004839
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2020
Device Model NumberS-LLF273TG
Device Catalogue NumberS-LLF273TG
Device Lot Number729A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2017
Initial Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1